MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32544
Medical Device Problem Codes Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Death
Event or Problem Description
Unable to cannulate the renal arteries through the fenestrations.(there was significant tortuosity and thrombus within the visceral section).The device was appropriately delivered and deployed but the ability to rotate the device was minimal.After numerous attempts to cannulate, reposition and utilizing multiple troubleshooting techniques, the surgeon had to perform a left renal artery/external iliac bypass.The right renal artery had a known subtotal ostial stenosis and was not bypassed.The zfen-d and both zsles were deployed without incident." zfen-p-2-32-124-r, zfen-d-12-28-76, zsle-16-56-zt, zsle-20-74-zt.
 
Additional Manufacturer Narrative
Additional information was received: the device functioned as expected while following the instructions for use (ifu).No difficulty was experienced during deployment.The proximal and distal fenestrated devices were deployed, as well as bilateral zsle grafts without incident.Difficulty was experienced in rotating the device to align the fenestrations.At the time of the difficulty was experienced, the proximal fenestrated device had been advanced to the appropriate position in the aorta.The anterior/posterior markers (cross) had been identified and positioned appropriately.The device had been unsheathed.The distal end of the device had been cannulated and confirmed to be within the device.The physician was attempting to cannulate the renal fenestrations.He had difficulty in rotating the device away from the aortic wall and could not gain access into the renal arteries.The physician attempted to rotate the device, he attempted to cannulated with multiple different selective catheters and wires, including.035 and.018 platforms.He tried numerous sheath configurations.The surgeon had to perform a left renal artery/external iliac bypass.The inability to minimally rotate the device was influenced by the patient's anatomy; mural thrombus and angulation.Dilators were not used in the access vessels.The infrarenal neck length was less than 4mm.The patient was on heparin anticoagulant during the procedure.The patient expired a few days after the procedure.The physician thinks the inability to rotate the device was due to mural thrombus and angulation.The graft was not returned for evaluation.However, images were provided and reviewed by the medical director who stated "i¿ve reviewed this case, along with the imaging we have, which is only the pre-op imaging.The site was unable to cannulate either of the renal arteries and ended up having to do an open surgical bypass from the l.External iliac artery to the l.Renal artery.The r.Renal artery was sacrificed due to pre-existing tight stenosis of its ostium (orifice) that meant it was almost occluded prior to the procedure.The pre-op ct scan confirms the comments made by the site, that the main problem was the reno-visceral segment of the aneurysm neck was very tortuous and had thrombus within it.This pre-existing disease, along with the almost occluded r.Renal artery ostium, meant that they were unable to cannulate either of the renal arteries.Summary: not a fault or failure of any of the endograft devices.Problems due to pre-existing disease (tortuosity, thrombus, and pre-occlusive r.Renal artery ostium)." review of the device history record for lot number ac1176074 found the work order appeared complete and the quality control inspection record was verified to ensure that the device passed inspection.There were no related temporary deviations in place at the time of manufacturing.Upon reviewing the photos taken of the complaint device during manufacture, it appears that the device was manufactured to specification.Review of the instructions for use (ifu) supplied with the device for general information found it to contain appropriate warnings, precautions, and instructions to the user, including: 4.Warnings and precautions 4.1 general use information after endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth, patency of vessels accommodated by a fenestration/scallop, or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is recommended, including: 1) abdominal radiographs to examine device integrity (separation between components, stent fracture or barb separation) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information.4.2 patient selection, treatment and follow-up key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (> 45 degrees for infrarenal neck to axis of aaa or > 45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<4 mm); greater than 10% increase in diameter over 15 mm of proximal aortic neck length; and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcification and/or plaque may compromise the fixation and sealing of the implantation sites.Necks exhibiting these key anatomic elements may be more conducive to graft migration.5.Adverse events potential adverse events that may occur and/or require intervention include but are not limited to: death 7.Patient selection and treatment 7.1 individualization of treatment each patient must be evaluated on an individual basis to determine the specific location of the graft fenestrations (refer to planning and sizing sheet), with careful consideration also given to both the potential benefits and specific risks associated with the procedure.Considerations regarding the use of the zenith fenestrated aaa endovascular graft (see warnings) include: ¿ iliofemoral access vessel size and morphology (minimal thrombus, calcification and/or tortuosity) should be compatible with vascular access techniques and accessories of the delivery profile of a 14 french to 22 french vascular introducer sheath.There is no evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records and specifications did not reveal any discrepancies that could have contributed to the reported issue.The investigation concluded that the complaint device was manufactured to specification.Based on the medical director's assessment, the root cause for the inability to cannulate was determined to be due to the patient's pre-existing disease.After considering this event the risk associated with the use of this device is still deemed adequate.The appropriate personnel will continue to monitor for similar complaints.
 
Event or Problem Description
Unable to cannulate the renal arteries through the fenestrations.(there was significant tortuosity and thrombus within the visceral section).The device was appropriately delivered and deployed but the ability to rotate the device was minimal.After numerous attempts to cannulate, reposition and utilizing multiple troubleshooting techniques, the surgeon had to perform a left renal artery/external iliac bypass.The right renal artery had a known subtotal ostial stenosis and was not bypassed.The zfen-d and both zsles were deployed without incident." zfen-p-2-32-124-r lot number ac1176074, zfen-d-12-28-76 lot number ac1176077, zsle-16-56-zt lot number 15980020, zsle-20-74- zt lot number 15727540.Updated description of event: the device functioned as expected while following the instructions for use (ifu).No difficulty was experienced during deployment.The proximal and distal fenestrated devices were deployed, as well as bilateral zsle grafts without incident.Difficulty was experienced in rotating the device to align the fenestrations.The proximal fenestrated device had been advanced to the appropriate position in the aorta.The anterior/posterior markers (cross) had been identified and positioned appropriately.The proximal fenestrated device had been unsheathed, and the physician was attempting to cannulate the renal fenestrations.He had difficulty in rotating the device away from the aortic wall and could not gain access into the renal arteries.The physician attempted to rotate the device, he attempted to cannulated with multiple different selective catheters and wires, including.035 and.018 platforms.He tried numerous sheath configurations.The surgeon had to perform a left renal artery/external iliac bypass.The right renal artery had a known subtotal ostial stenosis and was not bypassed.The inability to minimally rotate the device was influenced by the patient's anatomy, mural thrombus and angulation.The infrarenal neck length was less than 4mm.The patient was on heparin anticoagulant during the procedure.The patient expired a few days after the procedure.No information on cause of death has been supplied.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU  4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA PTY LTD
95 brandl street
eight mile plains
brisbane, qld 4113
AU   4113
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane, qld 4113
AU   4113
MDR Report Key21501323
Report Number9680654-2025-00007
Device Sequence Number8006650
Product Code MIH
UDI-Device Identifier10827002325446
UDI-Public(01)10827002325446(17)280113(10)AC1176074
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG32544
Device Catalogue NumberZFEN-P-2-32-124-R
Device Lot NumberAC1176074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age74 YR
Patient SexMale